Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

June 5, 2014Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 5, 2014, 11:30 PM CDT for Pawnee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 11:30 PM CDT (04:30 UTC)
Expired
Jun 6, 2014, 12:15 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1680 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WWUS84 KTSA 060430
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT THU JUN 5 2014

OKZ054-059-064-060515-
CREEK OK-OSAGE OK-PAWNEE OK-
1130 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE

AT 1130 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 3 MILES NORTHWEST OF
HALLETT...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...PAWNEE...JENNINGS...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...
WESTPORT...OILTON...SILVER CITY...QUAY AND WALNUT CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3629 9622 3600 9662 3615 9663 3615 9682
      3616 9683 3624 9682 3624 9692 3633 9693
      3633 9704 3650 9704
TIME...MOT...LOC 0430Z 311DEG 23KT 3641 9694 3624 9660

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 5, 9:39 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 5, 9:39 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT THU JUN 5 2014

...UPDATE...

.DISCUSSION...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN
INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY
FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED
UP POPS SOME THE REMAINDER OF THE EVENING IN THIS
REGION.

HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM
COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY
REACHING WRN AR AFTER 4 AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  71  86 /  60  60  50  60
FSM   71  85  70  91 /  50  60  30  40
MLC   73  88  72  90 /  60  40  30  30
BVO   69  83  69  84 /  60  60  60  60
FYV   67  81  67  84 /  50  60  50  50
BYV   67  81  67  82 /  50  60  50  60
MKO   71  85  71  88 /  60  60  40  50
MIO   68  82  68  83 /  60  60  60  60
F10   72  87  72  89 /  60  50  40  40
HHW   73  90  72  90 /  50  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....99
Hazardous weather outlook, Jun 5, 5:05 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT THU JUN 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU JUN 5 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.
        ONSET...AFTER 9 PM...BEST CHANCES AFTER MIDNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
AN UNSTABLE BUT CAPPED ATMOSPHERE REMAINS ACROSS THE REGION IN THE
WAKE OF THE EARLIER THUNDERSTORMS. THERE IS A CHANCE FOR SOME
REDEVELOPMENT OF STORMS DURING THE EVENING HOURS ACROSS FAR
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THESE STORMS
WOULD HAVE A LIMITED THREAT OF SEVERE WEATHER.

BETTER CHANCES OF WIDESPREAD THUNDERSTORMS AND SEVERE WEATHER WILL
BE AFTER MIDNIGHT AS ANOTHER COMPLEX OF STORMS IS FORECAST TO ROLL
INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ALONG WITH
RISK OF SEVERE WEATHER.  DAMAGING WINDS AND ISOLATED LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.

EXTENDED DISCUSSION...
LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION.  EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 5, 10:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             2 W NOWATA              36.70N 95.67W
06/05/2014  E1.00 INCH       NOWATA             OK   PUBLIC

&&

PBS
Local storm report, Jun 5, 10:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             1 S TALALA              36.52N 95.70W
06/05/2014  E1.25 INCH       ROGERS             OK   PUBLIC

&&

PBS
Special weather statement, Jun 5, 10:55 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT THU JUN 5 2014

OKZ055-060-061-060445-
ROGERS OK-TULSA OK-WASHINGTON OK-
1055 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...NORTHERN TULSA AND SOUTHERN WASHINGTON

AT 1055 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
VERA...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OOLOGAH...COLLINSVILLE...VERA AND
RAMONA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3654 9575 3633 9563 3638 9600 3639 9600
      3655 9594
TIME...MOT...LOC 0355Z 302DEG 20KT 3647 9588
Local storm report, Jun 5, 11:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             6 NW PAWNEE             36.40N 96.88W
06/05/2014  E1.25 INCH       PAWNEE             OK   STORM CHASER

            ESTIMATED WIND TO 55 MPH, FUNNEL CLOUD SPOTTED

&&

PBS
Special weather statement, Jun 5, 11:16 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT THU JUN 5 2014

OKZ060>062-060500-
MAYES OK-ROGERS OK-TULSA OK-
1116 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN MAYES...CENTRAL ROGERS AND NORTHEASTERN TULSA

AT 1116 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUSHYHEAD TO 6 MILES NORTHWEST OF CLAREMORE TO
COLLINSVILLE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS
INCLUDE...CLAREMORE...CATOOSA...VERDIGRIS...TIAWAH...FOYIL...BUSHYH
EAD...COLLINSVILLE...PRYOR AND THE ROCKLAHOMA VENUE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3632 9519 3615 9544 3617 9577 3636 9589
      3643 9574 3652 9545
TIME...MOT...LOC 0416Z 314DEG 19KT 3646 9548 3637 9568
          3634 9585
Special weather statement, Jun 5, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT THU JUN 5 2014

OKZ054-059-064-060515-
CREEK OK-OSAGE OK-PAWNEE OK-
1130 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE

AT 1130 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 3 MILES NORTHWEST OF
HALLETT...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...PAWNEE...JENNINGS...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...
WESTPORT...OILTON...SILVER CITY...QUAY AND WALNUT CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3629 9622 3600 9662 3615 9663 3615 9682
      3616 9683 3624 9682 3624 9692 3633 9693
      3633 9704 3650 9704
TIME...MOT...LOC 0430Z 311DEG 23KT 3641 9694 3624 9660

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:13 PM CDTSpecial Weather StatementTSANowata, Washington47 min
Jun 5, 9:22 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington38 min
Jun 5, 9:48 PM CDTSpecial Weather StatementTSAOsage42 min
Jun 5, 9:52 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington38 min
Jun 5, 10:07 PM CDTSevere Thunderstorm WarningTSACraig, Nowata38 min
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Jun 5, 10:16 PM CDTTornado WarningTSARogers, Tulsa, Washington29 min
Jun 5, 10:27 PM CDTSevere Thunderstorm WarningTSARogers48 min
Jun 5, 10:38 PM CDTTornado WarningTSAOsage, Pawnee23 min
Jun 5, 10:44 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa46 min
Jun 5, 10:55 PM CDTSpecial Weather StatementTSARogers50 min
Jun 5, 10:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee28 min
Jun 5, 11:10 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Washington95 min
Jun 5, 11:16 PM CDTSpecial Weather StatementTSAMayes, Rogers44 min
Jun 5, 11:21 PM CDTSevere Thunderstorm WarningTSANowata39 min
Jun 5, 11:25 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner50 min
Jun 5, 11:43 PM CDTSevere Thunderstorm WarningTSACraig, Nowata47 min
Jun 6, 12:05 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner40 min
Jun 6, 12:07 AM CDTSevere Thunderstorm WarningTSACraig, Nowata53 min
Jun 6, 12:36 AM CDTSevere Thunderstorm WarningTSACherokee20 min
Jun 6, 1:12 AM CDTSpecial Weather StatementTSAPawnee48 min
Jun 6, 3:40 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more4 days
Jun 6, 7:54 AM CDTSpecial Weather StatementTSAOkfuskee66 min
Jun 6, 7:56 AM CDTSpecial Weather StatementTSACreek, Pawnee64 min
Jun 6, 8:35 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee55 min
Jun 6, 8:48 AM CDTSevere Thunderstorm WarningTSAPittsburg42 min
Jun 6, 8:56 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
Jun 6, 9:07 AM CDTSpecial Weather StatementTSACreek38 min
Jun 6, 9:20 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner40 min
Jun 6, 9:23 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha67 min
Jun 6, 9:26 AM CDTSpecial Weather StatementTSAHaskell34 min
Jun 6, 9:31 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner119 min
Jun 6, 9:44 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner46 min
Jun 6, 9:52 AM CDTSpecial Weather StatementTSAWagoner53 min
Jun 6, 10:07 AM CDTSevere Thunderstorm WarningTSAMuskogee, Rogers, Wagoner29 min
Jun 6, 10:08 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha52 min
Jun 6, 10:17 AM CDTSpecial Weather StatementTSARogers43 min
Jun 6, 10:49 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Jun 6, 2:33 PM CDTRiver Flood WarningTSAOttawa46 hr
Jun 6, 1:06 AM CDTSevere Thunderstorm WarningTSABenton, Carroll24 min
Jun 6, 1:30 AM CDTSpecial Weather StatementTSACarroll30 min
Jun 6, 11:17 AM CDTSpecial Weather StatementTSACrawford28 min
Jun 6, 11:24 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian51 min
Jun 6, 11:34 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian116 min
Jun 6, 11:49 AM CDTSevere Thunderstorm WarningTSAFranklin56 min
Jun 6, 12:18 PM CDTAreal Flood AdvisoryTSACarroll, Madison117 min
Jun 6, 12:48 PM CDTFlash Flood WarningTSACarroll, Madison4 hr

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.